MAUDE Adverse Event Report: ETHICON INC. J-VAC; CATHETER AND TIP SUCTION

ETHICON INC. J-VAC; CATHETER AND TIP SUCTION
Catalog Number 2162
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.J-vac reservoir 450 ml (2162) : affected side: does not apply ## reason why the product is not available: discarded.J-vac reservoir 450 ml (2162) : lot/lot number: ju1321.List all j&j products that were used during the case but did not contribute to the reported event.The reservoir did not vacuum after the manipulation of the break, the indicated place to hold the drain was escaping the vacuum.As reported, after the reservoir was replaced, the vacuum was restored.Was there any damage or injury reported by the patient or user? no.Was there a significant delay ? no.If available, please provide the product order number (po).The photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2026 and a reservoir was used.The reservoir did not make the vacuum after manipulating the break.They indicated to hold the drain was escaping the vacuum.According to the report, after changing the reservoir, the vacuum was restored.

Brand Name
J-VAC
Common Device Name
CATHETER AND TIP SUCTION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-FLEXTRONICS MEDICAL 
1659 gailes blvd
san diego CA 92154
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25565262
Report Number2210968-2026-06504
Device Sequence Number13281154
Product Code JOL
UDI-Device Identifier10705031003316
UDI-Public(01)10705031003316(17)300731(10)JU1321
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2162
Device Lot NumberJU1321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2026
Supplement Date Received by Manufacturer06/26/2026
09/02/2026
Initial Report FDA Received Date06/19/2026
Supplement Report FDA Received Date07/13/2026
09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown